Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 197, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 23, 1995, 1:29 AM CDT for Ford County, Kansas. It was in force for 31 min.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1995, 1:29 AM CDT (06:29 UTC)
- Expired
- Jul 23, 1995, 2:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ford County, KS
The radar
The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.5 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 230631 RRA SVRDDC KSC057-230700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 129 AM CDT SUN JUL 23 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...EASTERN FORD COUNTY AT 127 AM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHEAST OF DODGE CITY MOVING TO THE NORTHEAST AT 35 MPH. THE STORM WILL REACH FORD BY 135 AM AND WINDTHORST BY 145 AM. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY... SO DON'T DRIVE ONTO WATER-COVERED ROADS. PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:19 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 22, 9:19 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 915 PM CDT FRI JUL 21 1995 PBLM TNGT IS CNVCTN. AZC/GDA/HVL H3 DATA MISG SO HARD TO VERIFY JET STREAK MDLS (ESPCLY RUC/ETA) BRING IN OUT OF 4 CRNRS BUT PTTN OF GOING CNVCTN IN SE CO HINTS THAT ETA/RUC SLTN PRBLY BEST. CIN NOT HIGH ENUF TO COUNTERACT COMBINATION OF 2000 J/KG CAPES AND APRCHG LEFT EXIT RGN SO CAP BREAKING AND CO CNVCTN HELPED BY ERLY UPSLP SHD CONT EWRD INTO W KS AND WL INCRG POPS THERE. REST OF FCST TUFF AS HARD TO KNOW WHERE QSTNRY FNT WL BE IN PARALLEL FLOW BUT CNVCTN IN NEBR SHD FORCE BNDRY WL S THRU KS TNGT. GIVEN USTBL AIR...FOCUS ON FNT AND STRONG PVA... POPS IN LTR PDS LOOK PUNY. NXT SHIFT WL PRBLY HV TO BEEF THEM UP. FAN/FWC VRY CLOSE AND WL NOT GO AGAINST THEM ON TEMPS. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:54 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 51 min |
| Jul 23, 5:44 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 48 min |
| Jul 23, 5:53 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 37 min |
| Jul 23, 6:45 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 45 min |
| Jul 23, 6:55 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.